School day

Date and opening hours

Friday 15 October 2021 from 9 a.m. to 4 p.m.

Admission to the Festival

An entrance ticket is not necessary.

In accordance with current federal government COVID regulations, the Covid Safe Ticket will not be implemented for school groups, regardless of the age of the students in the group. The accompanying persons of these groups (teachers, educators, parents...) will be considered as part of the school group and will not have to present a covid safe ticket either. The wearing of a mask (from 12 years old) and the respect of barrier gestures will have to be respected.

Before entering the event (car park & queue), the preventive safety measures, including wearing a mask and keeping a distance, will still apply.

For the Friday Schools Day, school groups can access a number of workshops with and without prior booking. Places for workshops that require prior booking can be reserved through the ticket office(UPDATE 13/10/2021 : prior booking closed)

More information over the covid safe ticket HERE.

If you have any questions, please send an e-mail to ilovescience@visit.brussels.

How to get there

Brussels Expo (Palais 11) - Avenue de Miramar, entrance D1 - 1020 Brussels

By public transport

  • Metro: Line 6 direction Roi Baudouin - stop Heysel
  • STIB bus: Buses 88 and 84 direction Heysel - stop Heysel
  • Tram: Tram 7 direction Heysel - stop Heysel

By train

To reach Brussels Expo from Brussels South Station, take metro line 6, direction Roi Baudouin, and get off at Heysel station.  This journey takes about 15 minutes.

From Brussels Central station, take metro line 5 towards Erasmus or line 1 towards Gare de l'Ouest.  At Beekkant station, take line 6 towards Roi Baudouin station and get off at Heysel station. This journey takes about 20 minutes.

By coach

On the Brussels Expo site, a Kiss & Ride drop-off zone will be available on avenue de Miramar in front of Palais 11 (at entrance D1).  There are no parking for school buses specifically for this event.

Catering

There will be a catering area offering light refreshments and a picnic area at the festival site, both in compliance with the health and safety measures in force. Therefore, school children can bring their own lunch.

Cloakroom

An unattended cloakroom will be available on the festival site, health and safety measures permitting.

Workshops to be pre-booked

The event is completely free (entrance to shows, workshops and stands) for everyone!   

Activities that do not require prior booking will be held throughout the festival.  If your class had not registered in advance, you will still be welcome for a day full of science fun and discoveries!   

However, you can also opt to pre-register classes for certain workshops, depending on the number of places available.   

We only accept bookings for Friday 15 October.

There will also be performances the stage all day, at fixed times and without the need to book in advance.  

To view the rest of the programme without pre-booking, click here

Programme

 

Biologists on an investigative mission - Scienceinfuse UCLouvain

Pupils in the year 6 of secondary school turn expert biologists, who are called upon to help solve an old police mystery. To do this, the pupils have to use their knowledge of genetics (interpretation of electrophoresis results, family trees, etc.), immunology (blood groups) and their observation skills (observation of histological sections under the microscope).

Practical information: FR | 17-18 years | 20 persons | 1 hour
Times: Friday 9.30 a.m. / 11 a.m. / 1 p.m. / 2.30 p.m.
Booking

 

Build your own radio receiver - Royal Union of Belgian Radio Amateurs

Build your own little FM radio receiver and take it home to listen to your favourite channel!

Practical information: FR/EN | 10 years + |  persons | 1 hr
Times: 9.30 a.m. / 11 a.m. / 1 p.m. / 2.30 p.m.
Booking

 

From the first cell to the first Human - Museum of Medicine

Follow the evolution from the very first cell to the first primate through a video montage. Then play ‘Cluevo’, our Cluedo-style mystery game, to identify 6 hominids, find their matching skulls and discover where and when they first appeared on Earth.

Practical information: FR | 10-12 years | 20 persons | 1 hour
Times: 10 a.m. / 11.30 a.m. / 2 p.m.
Booking

 

Learning through play: 3D engineering and mechanics with Professor Heliwi - Dinno

Get a better understanding of the magical world of engineering and mechanics with just 100 blocks.  The accompanying 3D environment guides you through this fascinating journey. Let your creativity run free and create your own motorised designs or decorate existing models!

Practical information Friday: FR/NL/EN | 6 years + (with supervision)| 25 minutes |30 minutes
Times: 9 a.m. ; 9.30 a.m.; 10 a.m.; 10.30 a.m. ; 11.30 a.m. ; 12 p.m. ; 12.30 p.m. ; 13 p.m. ; 13.30 p.m. ; 14 p.m. ; 14.30 p.m. ; 15 p.m.
Booking

 

Let's explore @ FabLab ULB - FabLab ULB

Enter our FabLab and discover the fascinating world of digital manufacturing. 3D puzzles, stickers and glass engraving, a jumping robot... create and personalise all these objects yourself using 3D printers, laser and vinyl cutters.  Let your imagination run wild and create, create, create!

Activity no. 1: Build your own 3D Minion puzzle
In this workshop you can observe and understand how a 3D printer works, and build an object yourself, layer by layer.
Practical information: FR/EN | 6 years + | 20 persons | 30 minutes
Times: Friday: 9 a.m. / 9.30 a.m. / 10 a.m. / 10.30 a.m. / 11 a.m. / 11.30 a.m. / 12 p.m. / 1.30 p.m. / 2 p.m. / 2.30 p.m. / 3 p.m.
Booking

Activity no. 2: Build a jumping robot
A little taste of electronics and engineering = lots of fun guaranteed!
Practical information: FR/EN | 8 years + | 20 persons | 30 minutes
Times: Friday: 9.30 a.m. / 10.30 a.m. / 11.30 a.m. / 1.30 p.m. / 2.30 p.m.
Booking

Activity no. 3: Stickers and glass engraving
Personalise an object with a vinyl cutter and glass engraving.
Practical information: FR/EN | 8 years + | 20 persons | 30 minutes
Times: Friday: 10 a.m. / 11 a.m. / 12 p.m. / 2 p.m. / 3 p.m.
Booking

 

PlugNPlay Booth – Gluon

The PLUGnPLAY stand by GLUON Education offers youngsters, teachers and youth group leaders an overview of the potential of art, science and technology through a series of workshops, a virtual reality experience and an exhibition.

Activity no. 1: Interactive workshop PlugNplay
Practical information: FR/NL/EN | 14 years + | 15 persons | 50 minutes
Times : 9 a.m.  / 11 a.m. /  2 p.m. / 4 p.m.

Booking

Activity no. 2: Interactive workshop Virtual reality 
Practical information: FR/NL/EN | 14 years + | 15 persons | 50 minutes
Times : 10 a.m.  / 12 a.m. / 1 p.m. / 3 p.m.
Booking

 

Robotics workshops – nooby.tech

Want to build, drive and programme real robots?  Whether you are new to robotics or a pro – we have something for you.  Come learn about engineering process, design, sensors, programming and much more. 

Animation 1 : Ocean Emergency Rescue
Design and build an ocean cleaning robot that will collect trash. You can continue your rescue efforts with the Coral Reef Cleanup activity in VEXcode VR. Collect as much trash as you can before the solar-powered batteries on your virtual robot run down.
Practical information: FR/NL/EN I Age 8-10 / 30’/
On Friday : 20 people / 2 workshops / 1h/ 9 :30-10 :30 am in French ; 1.30-2:30 pm in Dutch prescription/ Pre-registration
Booking

Animation 2 : VEX IQ Autopilot car
Build and programme an Autopilot robot that can navigate a maze and avoid obstacles.  You will learn about sensors and programme your robot with Scratch blocks or C++.  You can continue an autonomous driving challenge with activities in VEXcode VR.
Practical information: FR/NL/EN I Age: 11-14 /
On Friday : 20 people / 2 workshops / 1h/ 10 :45-11 :45 am in French ; 2:45-3:45 pm in Dutch / Pre-registration
Booking

Animation 3 : Let's dance with Marty the Robot
Have you met Marty the Robot? He’s the walking, dancing, eyebrow-wiggling robot, that’s full of personality! Let's code Marty to dance and join the party.
Practical information : FR/NL/EN I Age: 7-8
On Friday : 20 people / 1 workshop / 45’/ 12:30-1:15 pm in French, Dutch or English ; 2:45-3:45 pm/ Pre-registration
Booking

 

Science Worlds - Jeunesses Scientifiques de Belgique

Play an educational role-playing game about science and technology. Join a team of renowned scientists on a visit to different futures, explore what happens there and discover the decisions you need to make today in order to have the best possible world tomorrow. You’ll realise how important it is to act now for our future, and the essential role of science in all of this.

Practical information: FR | 6 years + | 50 persons per hour | 1 hour
Times: 2 groups of 25 persons per hour
Friday: 9.30 a.m. / 10.30 a.m. / 11.30 a.m. / 12.30 p.m. / 1.30 p.m. / 2.30 p.m.
Booking

 

Scientastic at home - Scientastic

All yours to discover: experiments from the shows of the former Scientastic centre at the Bourse metro station. You will also have the opportunity to experience 5 amazing phenomena that you can easily reproduce at home to wow your friends!       

Practical information: FR/NL/EN | 5-15 years | 20 persons | 25 minutes
Times: Alternating FR/NL/EN activity, with each session lasting 25 minutes
9 a.m. ; 9.30 a.m. ; 10 a.m. ; 10.30 a.m. ; 11 a.m. ; 11.30 a.m. ; 12 p.m. ; 13 p.m. ; 13.30 p.m. ; 14 p.m. ; 14.30 p.m. ; 15 p.m. ; 15.30 p.m.
Booking